Annales Henri Poincaré

, Volume 19, Issue 12, pp 3783–3814 | Cite as

Log-Scale Equidistribution of Zeros of Quantum Ergodic Eigensections

  • Robert Chang
  • Steve ZelditchEmail author


Under suitable hypotheses, a symplectic map can be quantized as a sequence of unitary operators acting on the Nth powers of a positive line bundle over a Kähler manifold. We show that if the symplectic map has sufficiently fast polynomial decay of correlations, then there exists a density one subsequence of eigensections whose masses and zeros become equidistributed in balls of logarithmically shrinking radii of lengths \(|\log N |^{-\gamma }\) for some constant \(\gamma > 0\) independent of N.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



We thank H. Hezari for pointing some errors and gaps in the earlier version and for suggesting corrections. We also thank F. Faure, G. Riviere, and A. Wilkinson for useful comments and references on the dynamical aspects. Finally, we thank the referees for their detailed and helpful comments that led to significantly improvements of the paper.


  1. 1.
    Barreira, L., Pesin, Y.: Introduction to Smooth Ergodic Theory. Graduate Studies in Mathematics, vol. 148. American Mathematical Society, Providence (2013)zbMATHGoogle Scholar
  2. 2.
    Bouzouina, A., Robert, D.: Uniform semiclassical estimates for the propagation of quantum observables. Duke Math. J. 111(2), 223–252 (2002)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Burns, K., Wilkinson, A.: On the ergodicity of partially hyperbolic systems. Ann. Math. (2) 171(1), 451–489 (2010)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Delin, H.: Pointwise estimates for the weighted Bergman projection kernel in \({\mathbb{C}}^n\), using a weighted \(L^2\) estimate for the \({{\overline{\partial }}}\) equation. Ann. Inst. Fourier (Grenoble) 48(4), 967–997 (1998)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Dekimpe, K., Verheyen, K.: Constructing infra-nilmanifolds admitting an Anosov diffeomorphism. Adv. Math. 228(6), 3300–3319 (2011)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Dolgopyat, D., Wilkinson, A.: Stable accessibility is \(C^1\) dense. Astérisque No. 287 (2003), xvii, 33–60Google Scholar
  7. 7.
    de Monvel, L.B., Guillemin, V.: The Spectral Theory of Toeplitz Operators. Annals of Mathematics Studies, vol. 99. Princeton University Press, Princeton (1981)Google Scholar
  8. 8.
    de Monvel, L.B., Sjöstrand, J.: Sur la singularité des noyaux de Bergman et de Szegő. Journées: Équations aux Dérivées Partielles de Rennes (1975), 123–164. Astérisque, 34–35, Soc. Math. France, ParisGoogle Scholar
  9. 9.
    Faure, F., Tsujii, M.: Pre-quantum transfer operator for symplectic Anosov diffeomorphism. Astérisque No. 375 (2015)Google Scholar
  10. 10.
    Griffiths, P., Harris, J.: Principles of Algebraic Geometry. Wiley-Interscience, New York (1978)zbMATHGoogle Scholar
  11. 11.
    Han, X.: Small scale quantum ergodicity in negatively curved manifolds. Nonlinearity 28(9), 3263–3288 (2015)ADSMathSciNetCrossRefGoogle Scholar
  12. 12.
    Hezari, H., Rivière, G.: \(L^p\) norms, nodal sets, and quantum ergodicity. Adv. Math. 290, 938–966 (2016)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Hörmander, L.: The analysis of linear partial differential operators. I. Reprint of the second: edition [Springer, Berlin; MR1065993 (91m:35001a)], p. 2003. Classics in Mathematics, Springer, Berlin (1990)Google Scholar
  14. 14.
    Katok, A.: Bernoulli diffeomorphisms on surfaces. Ann. Math. (2) 110(3), 529–547 (1979)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Kelmer, D.: Arithmetic quantum unique ergodicity for symplectic linear maps of the multidimensional torus. Ann. Math. (2) 171(2), 815–879 (2010)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Lindholm, N.: Sampling in weighted \(L^p\) spaces of entire functions in \({\mathbb{C}}^n\) and estimates of the Bergman kernel. J. Funct. Anal. 182(2), 390–426 (2001)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Lester, S., Matomäki, K., Radziwiłł, M.: Small scale distribution of zeros and mass of modular forms. J. Eur. Math. Soc. 20(7), 1595–1627 (2018)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Lester, S., Rudnick, Z.: Small scale equidistribution of eigenfunctions on the torus. Commun. Math. Phys. 350(1), 279–300 (2017)ADSMathSciNetCrossRefGoogle Scholar
  19. 19.
    Lu, Z., Shiffman, B.: Asymptotic expansion of the off-diagonal Bergman kernel on compact Kähler manifolds. J. Geom. Anal. 25(2), 761–782 (2015)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Ma, X., Marinescu, G.: Berezin–Toeplitz quantization on Kaehler manifolds. J. Reine Angew. Math. 662, 1–56 (2012)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Marin, K.: \(C^r\)-density of (non-uniform) hyperbolicity in partially hyperbolic symplectic diffeomorphisms. Comment. Math. Helv. 91(2), 357–396 (2016)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Nonnenmacher, S., Voros, A.: Chaotic eigenfunctions in phase space. J. Stat. Phys. 92(3–4), 431–518 (1998)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Rudnick, Z.: On the asymptotic distribution of zeros of modular forms. Int. Math. Res. Not. 2005(34), 2059–2074 (2005)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Schubert, R.: Upper bounds on the rate of quantum ergodicity. Ann. Henri Poincaré 7(6), 1085–1098 (2006)ADSMathSciNetCrossRefGoogle Scholar
  25. 25.
    Schubert, R.: On the rate of quantum ergodicity for quantised maps. Ann. Henri Poincaré 9(8), 1455–1477 (2008)ADSMathSciNetCrossRefGoogle Scholar
  26. 26.
    Shiffman, B., Zelditch, S.: Distribution of zeros of random and quantum chaotic sections of positive line bundles. Commun. Math. Phys. 200(3), 661–683 (1999)ADSMathSciNetCrossRefGoogle Scholar
  27. 27.
    Shiffman, B., Zelditch, S.: Asymptotics of almost holomorphic sections of ample line bundles on symplectic manifolds. J. Reine Angew. Math. 544, 181–222 (2002)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Zelditch, S.: Index and dynamics of quantized contact transformations. Ann. Inst. Fourier (Grenoble) 47(1), 305–363 (1997)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Zelditch, S.: Szegő kernels and a theorem of Tian. Int. Math. Res. Notices 1998(6), 317–331 (1998)CrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Department of MathematicsNorthwestern UniversityEvanstonUSA

Personalised recommendations